Alert archive / Kentucky / Flash Flood Warnings in 2015
Flash Flood Warning 1, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Apr 3, 2015, 4:43 AM EDT for 5 counties in Kentucky. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2015, 4:43 AM EDT (08:43 UTC)
- Expired
- Apr 3, 2015, 7:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Estill County, KY, Menifee County, KY, Montgomery County, KY, Powell County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 64 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 5:30 AM EDT | FLASH FLOOD | Clay City, KY | VEHICLE STRANDED DUE TO FLASH FLOODING AND DRIVER RESCUED ON ADAMS RIDGE ROAD. |
| Apr 3, 6:10 AM EDT | HEAVY RAIN 2.4 | 4 Ese Stanton, KY | HALLS BRANCH OUT OF ITS BANKS BUT NOT AFFECTING ANY ROADS OR STRUCTURES AT THIS TIME. |
| Apr 3, 6:45 AM EDT | FLASH FLOOD | 2 Se Slade, KY | MIDDLEFORK CAMPGROUND BEING EVACUATED DUE TO FLASH FLOODING. |
| Apr 3, 7:00 AM EDT | HEAVY RAIN 3.56 | 2 W Stanton, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
340
WGUS53 KJKL 030843
FFWJKL
KYC065-165-173-197-237-031145-
/O.NEW.KJKL.FF.W.0001.150403T0843Z-150403T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
443 AM EDT FRI APR 3 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
POWELL COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHEASTERN MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
NORTHWESTERN WOLFE COUNTY IN SOUTHEASTERN KENTUCKY...
NORTHERN ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 745 AM EDT
* AT 441 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO 3 INCHES OF RAIN HAS
FALLEN IN THE LAST THREE HOURS IN SOME LOCATIONS. FLASH FLOODING
IS EITHER ONGOING OR EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
STANTON...CLAY CITY...PALMER...VAUGHNS MILL...BOWEN...LEECO...
TABOR...GLENCAIRN...HARGETT...ROGERS CHAPEL...CRESSY...KOOMER RIDGE
CAMPGROUND...SPOUT SPRINGS...KNOWLTON...FITCHBURG...PILOT...
HAYSTACK...ROGERS...FURNACE AND KIMBRELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3791 8355 3770 8359 3774 8409 3777 8409
3778 8411 3780 8408 3781 8411 3784 8410
3784 8408 3782 8407 3785 8406 3784 8400
3787 8403 3787 8402 3792 8399 3793 8397
3795 8397
$$
JMWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 3:25 AM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 3, 3:25 AM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 325 AM EDT FRI APR 3 2015 .UPDATE... ISSUED AT 303 AM EDT FRI APR 3 2015 MADE ADJUSTMENTS TO FORECAST GRIDS OVER THE NEXT SEVERAL HOURS BASED ON RECENT RADAR TRENDS AS CONVECTIVE LINE MOVES SOUTHEAST AND STALLS. THE BOWING SEGMENT WAS PRODUCING WINDS UP TO ABOUT 40 MPH. THE STALLED SEGMENT OF THE LINE WAS PRODUCING FLOODING IN THE LMK FORECAST AREA...AND THERE ARE CONCERNS FOR A SIMILAR OUTCOME HERE. WILL MONITOR RAINFALL AMOUNTS FOR POSSIBLE WARNINGS DURING THE EARLY MORNING HOURS. UPDATE ISSUED AT 1057 PM EDT THU APR 2 2015 WSR-88D RADAR CONTINUES TO INDICATE SEVERAL BANDS OF SHOWERS AND THUNDERSTORMS MOVING EAST ACROSS PORTION OF EASTERN KENTUCKY TONIGHT. OVERNIGHT EXPECT MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS TO MOVE ACROSS THE REGION GENERALLY FROM WEST TO EAST. THE MESOSCALE MODELS HAVE CONTINUED TO GIVE THE BETTER CHANCES OF POPS ACROSS THE NORTHERN HALF OF THE CWA...HOWEVER CONFIDENCE REMAINS LOWER ON EXACT TIMING AND MOVEMENT OVERNIGHT. REISSUED FLASH FLOOD WATCH EARLIER THIS EVENING...WITH LITTLE CHANGE NEEDED AT THIS TIME. CONFIDENCE REMAINS LOW ON EXACTLY WHERE THE HIGHER AREA OF QPF SETS UP AND WILL HAVE TO BE FURTHER ASSESSED IN SUBSEQUENT SHIFTS. OTHERWISE DID UPDATE GRIDS TO BETTER MATCH THE OBS AND TRENDS INCLUDING RADAR TRENDS. UPDATE ISSUED AT 820 PM EDT THU APR 2 2015 WSR-88D RADAR CONTINUES TO SHOW A BAND OF SHOWERS AND THUNDERSTORMS PROGRESSING ACROSS PORTIONS OF EASTERN KENTUCKY THIS EVENING. THE STRONGER STORMS THIS HOUR HAVE BEEN OCCURRING ACROSS THE SW PORTIONS OF THE CWA FROM ROCKCASTLE SOUTH TO MCCREARY COUNTIES. UPDATED GRIDS TO BETTER MATCH THE RADAR AND ALSO CURRENT OBS/TRENDS. UPDATE ISSUED AT 631 PM EDT THU APR 2 2015 WSR-88D RADAR CONTINUES TO SHOW STRONG STORMS MOVING EAST INTO PORTIONS OF THE BLUEGRASS THIS EVENING. DID UPDATE POP GRIDS TO DEVELOP BETTER TIMING WITH THE LINE OF SHOWERS AND THUNDERSTORMS. OTHERWISE NO OTHER CHANGES NEEDED AT THIS TIME. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 354 PM EDT THU APR 2 2015 MULTIPLE CONCERNS THIS FORECAST PERIOD WITH A FLASH FLOOD AND SEVERE THUNDERSTORM THREAT EXISTING ACROSS THE AREA. A SLOW MOVING COLD FRONT TO OUR NORTHWEST WILL NOT PASS SOUTHEAST OF OUR AREA UNTIL FRIDAY NIGHT AFTER A WAVE OF LOW PRESSURE MOVES UP THE OH RIVER VALLEY FRIDAY AFTERNOON. AS NOTED EARLIER THIS AFTERNOON HAVE ISSUED A FLASH FLOOD WATCH FOR ALL BUT THE VA BORDER COUNTIES FOR TONIGHT INTO FRIDAY EVENING. THE CURRENT FLASH FLOOD WATCH EXPIRES AT 11 PM EDT FRIDAY. IN GENERAL THE LATEST MODEL QPF GUIDANCE DOES NOT SEEM TO BE HANDLING THE FLASH FLOOD POTENTIAL VERY WELL...WITH MOST MODEL QPF GIVING STORM TOTALS OF 1 TO 2 INCHES THROUGH 06Z SATURDAY. HOWEVER MODELS HAVE BEEN CONSISTENT WITH INCREASING PRECIPITABLE WATER...WITH AMOUNTS INCREASING TO 1.25 INCHES OR GREATER ON FRIDAY. THIS WILL BE ABOUT 2 STANDARD DEVIATIONS ABOVE THE MEAN FOR EARLY APRIL. LOW LEVEL JET AT 85H OR BELOW WILL IMPINGE ON THE AREA TONIGHT...WITH SPEEDS OF 40 TO 50 KNOTS. THE LOW LEVEL JET MAY RELAX SOMEWHAT FRIDAY MORNING...BUT LOOKS TO INCREASE AGAIN FRIDAY AFTERNOON AS THE COLD FRONT APPROACHES FROM THE NORTHWEST. THE UPPER LEVEL JET STRUCTURE WILL BRING THE BEST UPPER LEVEL DYNAMICS TO AREAS MAINLY NORTH OF OUR AREA. HOWEVER...WITH THE LOW LEVEL JET AND INCREASING MOISTURE...AND A SURFACE LOW LIFTING NE TOWARDS THE AREA ON FRIDAY ENOUGH INGREDIENTS ARE IN PLACE FOR EXCESSIVE RAINS. WPC HAS EXPANDED THE MODERATE RISK FOR EXCESSIVE RAINS INTO THE NORTHERN PART OF OUR AREA AND THE SLIGHT RISK COVERS THE ENTIRE STATE. HAVE FOLLOWED WPC QPF CLOSELY IN OUR FORECAST...WITH HIGHEST QPF NORTH OF THE MOUNTAIN PARKWAY FROM TONIGHT THROUGH FRIDAY. AS FOR THE SEVERE THREAT...THERE HAVE ALREADY BEEN SOME SEVERE THUNDERSTORM WARNINGS IN CENTRAL KY THIS AFTERNOON...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT JUST TO OUR WEST. SOME CLEARING IN CENTRAL KY HAS LED TO INCREASED DESTABILIZATION. EXPECT THAT WITH SUNSET THE SEVERE THREAT WILL DIMINISH AND DO NOT EXPECT THE AFTERNOON SEVERE THREAT IN CENTRAL KY TO TRANSLATE INTO EASTERN KY TONIGHT. FRIDAY WILL BE A DIFFERENT STORY HOWEVER. CONVECTION...THOUGH NOT SEVERE...WILL LIKELY BE ONGOING ACROSS THE AREA AT DAYBREAK ON FRIDAY. CURRENTLY EXPECT A BREAK IN MOST ACTIVITY FROM LATE MORNING INTO EARLY AFTERNOON...ALLOWING FOR DESTABILIZATION. AS THE FRONTAL WAVE PASSES TO OUR NORTH NEAR THE OH RIVER ON FRIDAY AFTERNOON AND THEN OFF TO THE NORTHEAST...THE COLD FRONT WILL FINALLY PUSH INTO THE AREA AND MOVE SE OF THE AREA FRIDAY NIGHT. AT THIS TIME THE GREATEST SEVERE THREAT LOOKS TO BE FROM FRIDAY AFTERNOON INTO FRIDAY EVENING. .LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY) ISSUED AT 325 AM EDT FRI APR 3 2015 AFTER AN EXITING SHORTWAVE...THE OHIO RIVER VALLEY WILL FIND ITSELF IN A MORE ZONAL FLOW PATTERN ALOFT...WITH SLOWLY BUILDING HEIGHTS THROUGH THE DAY SUNDAY AND SURFACE HIGH PRESSURE TAKING HOLD. SATURDAY NIGHT INTO SUNDAY MORNING...SKIES SHOULD CLEAR OUT COMPLETELY AND WINDS DIE DOWN...ALLOWING FOR MAXIMUM LOSS OF DAYTIME HEATING. OVERNIGHT TEMPERATURES LEADING INTO SUNDAY MORNING WILL LIKELY DROP INTO THE LOW 30S IN MANY LOCATIONS...WITH SOME OF THE DEEPER VALLEYS POSSIBLY SEEING SOME UPPER 20S. AGREE WITH PREVIOUS FORECAST THAT THERE COULD BE SOME FROST CONCERNS OVERNIGHT/EARLY SUNDAY MORNING. TO CONTRAST THAT...WINDS NEAR THE SURFACE DURING THE DAY SUNDAY WILL SHIFT TO A MORE SRLY DIRECTION...WHICH MIXED WITH A LARGE AMOUNT OF SOLAR RADIATION UNDER MOSTLY SUNNY SKIES...WILL LET TEMPS REBOUND BACK INTO THE MID AND UPPER 60S. BY SUNDAY NIGHT...A SHORTWAVE PASSING TO OUR SOUTH WILL ALLOW FOR ENERGY TO TAP INTO THIS WARM MOIST FLOW COMING IN FROM THE GULF STATES...CREATING WIDESPREAD PRECIP CHANCES ACROSS THE GULF STATES. EXPECT RAIN CHANCES TO THEN SPREAD NORTHWA RD AND INTO OUR CWA... AIDED BY A STATIONARY FRONTAL BOUNDARY THAT HAS SET UP NORTH OF THE REGION. AS THIS BOUNDARY REMAINS IN PLACE THROUGH MUCH OF THE WEEK...EXPECT RAIN AND THUNDERSTORM CHANCES TO CONTINUE THROUGH THE REST OF THE FORECAST PERIOD ACROSS MUCH OF THE EASTERN CONUS. WHILE MODELS ARE ALL IN FAIRLY GOOD AGREEMENT ON THIS FEATURE AND RAIN CHANCES...WILL CONTINUE TO LEAN ON A MODEL BLEND FOR EXACT TIMING AND QPF AMOUNTS THIS FAR OUT IN THE FORECAST. MORE THAN LIKELY...IT WILL NOT RAIN CONTINUOUSLY THROUGH THIS PERIOD...BUT THERE IS A GOOD LIKELIHOOD WE WILL SEE SEVERAL WET PERIODS FROM MONDAY ON. MEANWHILE ZONAL FLOW WILL KEEP TEMPS MILD AFTER MONDAY AS WELL. AND AS SOUTHERLY WINDS PERSIST...EXPECT TEMPERATURES TO INCREASE EACH DAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 303 AM EDT FRI APR 3 2015 A LINE OF THUNDERSTORMS WAS PUSHING SOUTHEAST TOWARD I-64 AT THE START OF THE PERIOD. OTHER ISOLATED SHOWERS AND THUNDERSTORMS WERE OCCURRING ELSEWHERE IN THE REGION. THE THUNDERSTORMS WERE LIKELY PRODUCING LOCALIZED IFR CONDITIONS. OTHERWISE...CONDITIONS WERE MAINLY VFR OUTSIDE OF PRECIPITATION. THE LINE OF THUNDERSTORMS WILL MOVE FURTHER SOUTHEAST BEFORE STALLING...PROBABLY SOMEWHERE NEAR OR A LITTLE NORTH OF THE MOUNTAIN PARKWAY. MORE LOCALIZED SHOWERS AND STORMS WILL CONTINUE TO THE SOUTH OF THE LINE DURING THE NIGHT. THIS AREA OF PRECIPITATION WILL LIKELY EXIT TO THE EAST AND DISSIPATE ON FRIDAY MORNING. A STALLED FRONTAL BOUNDARY WILL PERSIST NEAR THE OHIO RIVER...AND A WAVE OF LOW PRESSURE WILL TRAVEL ALONG THE FRONT ON FRIDAY AFTERNOON AND EVENING. THIS WILL BRING ADDITIONAL DEVELOPMENT OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE. POOR CONDITIONS WILL EXIST AT TIMES...BUT THE THERE IS NOT ENOUGH CERTAINTY IN TIMING TO WARRANT MORE THAN MVFR AND SHRA/VCTS IN TAFS FOR FRIDAY AFTERNOON AND EVENING AT THIS POINT. AS THE LOW PRESSURE SYSTEM DEPARTS...IT WILL SEND THE FRONTAL BOUNDARY SOUTHEAST THROUGH THE REGION BETWEEN ABOUT 01Z AND 04Z...PUTTING AN END TO DEEP CONVECTION. AN AREA OF LOW CLOUDS AND DRIZZLE WITH MVFR OR IFR SHOULD FOLLOW BEHIND THE FRONTAL PASSAGE. WINDS WILL PICK UP OUT OF THE SOUTHWEST ON FRIDAY...WITH GUSTS OF 15-20 KTS. GUSTS OF AT LEAST 20-30 KTS CAN BE EXPECTED AS WINDS SHIFT TO THE WEST OF NORTHWEST BEHIND THE COLD FRONT. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR KYZ044-050>052- 058>060-068-069-079-080-083>086-104-106>117-119. && UPDATE...HAL SHORT TERM...SBH LONG TERM...JMW AVIATION...HAL
Hazardous weather outlook, Apr 2, 3:56 PM EDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 356 PM EDT THU APR 2 2015 KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119- 031200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-MARTIN- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT... BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...INEZ 356 PM EDT THU APR 2 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE. THE MOST INTENSE STORMS TONIGHT MAY CONTAIN STRONG WINDS AND SMALL HAIL. TORRENTIAL RAINS ARE ALSO ANTICIPATED WHICH COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY NIGHT. THE MOST INTENSE STORMS MAY CONTAIN DAMAGING WINDS AND HAIL. THE THREAT OF TORRENTIAL RAINFALL WILL ALSO CONTINUE WHICH COULD LEAD TO FLASH FLOODING THROUGH FRIDAY EVENING. THERE IS A CHANCE FOR FROST AND A FREEZE LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY TORRENTIAL RAINFALL OR FLOODING REPORTS FROM TONIGHT THROUGH FRIDAY EVENING. SPOTTERS MAY ALSO BE REQUESTED TO REPORT ANY INSTANCES OF DAMAGING WINDS OR HAIL ON FRIDAY. KYZ087-088-118-120-031200- BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...CUMBERLAND... HARLAN...JENKINS...WHITESBURG...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 356 PM EDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE. THE MOST INTENSE STORMS TONIGHT MAY CONTAIN STRONG WINDS...SMALL HAIL...AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY NIGHT. THE MOST INTENSE STORMS MAY CONTAIN DAMAGING WINDS...HAIL...AND HEAVY RAIN. THERE IS A CHANCE FOR FROST AND A FREEZE LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY TORRENTIAL RAINFALL REPORTS FROM TONIGHT THROUGH FRIDAY EVENING. SPOTTERS MAY ALSO BE REQUESTED TO REPORT ANY INSTANCES OF DAMAGING WINDS OR HAIL ON FRIDAY. SBH/KAS
In the hours before
Special weather statement, Apr 3, 2:05 AM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
205 AM EDT FRI APR 3 2015
KYZ044-050>052-058>060-104-106-030630-
ESTILL-BATH-POWELL-MENIFEE-ROWAN-MORGAN-ELLIOTT-MONTGOMERY-FLEMING-
205 AM EDT FRI APR 3 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ESTILL...BATH...
POWELL...MENIFEE...ROWAN...MORGAN...ELLIOTT...MONTGOMERY...FLEMING...
AT 203 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CAMP DIX TO SIDEVIEW TO 7 MILES SOUTH OF
VERSAILLES...AND MOVING EAST AT 60 MPH.
STRONG WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...MOREHEAD...STANTON...OWINGSVILLE...FRENCHBURG...
MARSHALL...JEFFERSONVILLE...CAMARGO...CLAY CITY...SHARPSBURG...SALT
LICK...GRANGE CITY...VAUGHNS MILL...LOWER SPENCER...BETHEL...FLAT
CREEK...PRESTON...ODESSA...EWINGTON AND BRUIN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 13 AND 24.
INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS 105 AND 148.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3838 8345 3840 8341 3819 8327 3819 8324
3827 8317 3818 8305 3820 8304 3819 8299
3799 8338 3776 8406 3778 8411 3781 8408
3781 8412 3784 8411 3783 8400 3787 8403
3787 8402 3793 8397 3812 8408 3843 8358
TIME...MOT...LOC 0603Z 283DEG 53KT 3852 8337 3814 8404 3794 8471
JMWSpecial weather statement, Apr 3, 2:41 AM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
241 AM EDT FRI APR 3 2015
KYZ050>052-058>060-104-106-108-111-030715-
ESTILL-BATH-WOLFE-POWELL-MENIFEE-ROWAN-MORGAN-ELLIOTT-MONTGOMERY-LEE-
241 AM EDT FRI APR 3 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ESTILL...BATH...
WOLFE...POWELL...MENIFEE...ROWAN...MORGAN...ELLIOTT...MONTGOMERY...
LEE...
AT 241 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR OLIVE HILL TO BIG WOODS TO ROGERS...AND MOVING
SOUTHEAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...MOREHEAD...WEST LIBERTY...STANTON...OWINGSVILLE...
BEATTYVILLE...SANDY HOOK...FRENCHBURG...CAMPTON...MARSHALL...HENRY...
LEWIS...JEFFERSONVILLE...CAMARGO...CLAY CITY...WELLINGTON...SALT
LICK...GORDON FORD...LANE AND LOWER SPENCER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 12 AND 62.
INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS 117 AND 148.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3819 8327 3827 8317 3816 8291 3811 8289
3800 8302 3789 8296 3786 8301 3790 8313
3777 8327 3767 8325 3769 8342 3764 8352
3751 8358 3781 8412 3784 8400 3799 8400
3820 8368 3817 8364 3821 8357 3840 8342
TIME...MOT...LOC 0641Z 311DEG 42KT 3827 8318 3799 8345 3775 8365
JMWSpecial weather statement, Apr 3, 3:20 AM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
320 AM EDT FRI APR 3 2015
KYZ104-106>112-119-030800-
WOLFE-BREATHITT-JOHNSON-MAGOFFIN-MARTIN-MORGAN-ELLIOTT-FLOYD-LEE-
320 AM EDT FRI APR 3 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WOLFE...BREATHITT...
JOHNSON...MAGOFFIN...MARTIN...MORGAN...ELLIOTT...FLOYD...AND LEE
COUNTIES...
AT 319 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM CULVER TO CANEY TO ZACHARIAH...AND MOVING EAST AT 50
MPH.
WINDS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...PRESTONSBURG...SALYERSVILLE...INEZ...CAMPTON...MASON...
SIMPSON...LEWIS...SEWELL...BROWNLOW...LANE...CORN FORK HOLLOW...
BRADBURY...KERZ...VANCLEVE...HAGINSVILLE...BALLOT...ELSIE...PLUTARCH
AND EPSON.
&&
LAT...LON 3769 8259 3753 8318 3769 8378 3782 8327
3816 8292 3816 8291 3811 8289 3800 8302
3796 8300 3800 8296 3800 8293 3788 8261
3795 8258 3796 8253 3794 8249 3794 8250
3790 8247 3791 8247 3787 8241
TIME...MOT...LOC 0719Z 283DEG 43KT 3808 8298 3781 8327 3769 8369
HALThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 2:05 AM EDT | Special Weather Statement | JKL | Bath, Menifee, Montgomery, Rowan | 25 min |
| Apr 3, 2:27 AM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Menifee, Montgomery, Powell, Rowan | 3 hr |
| Apr 3, 2:41 AM EDT | Special Weather Statement | JKL | Bath, Elliott, Lee, Menifee, Montgomery, Morgan and 3 more | 34 min |
| Apr 3, 3:07 AM EDT | Areal Flood Advisory | JKL | Elliott, Estill, Jackson, Lee, Menifee, Morgan and 3 more | 3 hr |
| Apr 3, 3:20 AM EDT | Special Weather Statement | JKL | Johnson, Magoffin, Martin, Wolfe | 40 min |
| Apr 3, 4:01 AM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Johnson, Knott, Lee, Magoffin and 5 more | 3 hr |
| Apr 3, 5:52 AM EDT | Areal Flood Advisory | JKL | Estill, Lee, Menifee, Montgomery, Powell, Wolfe | 3 hr |
| Apr 3, 6:39 AM EDT | Flash Flood Warning | JKL | Breathitt, Estill, Lee, Wolfe | 4 hr |
| Apr 3, 7:06 AM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Lee, Magoffin, Morgan and 3 more | 3 hr |
| Apr 3, 7:18 AM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Menifee, Montgomery, Rowan | 3 hr |
| Apr 3, 7:21 AM EDT | Flash Flood Warning | JKL | Fleming | 3 hr |
| Apr 3, 7:35 AM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Estill, Jackson, Laurel, Lee and 5 more | 3 hr |
| Apr 3, 7:40 AM EDT | Flash Flood Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Martin and 4 more | 5 hr |
| Apr 3, 7:47 AM EDT | Flash Flood Warning | JKL | Bath, Elliott, Estill, Menifee, Montgomery, Morgan and 3 more | 3 hr |
| Apr 3, 8:16 AM EDT | River Flood Advisory | JKL | Estill, Powell | 48 hr |
| Apr 3, 9:08 AM EDT | Areal Flood Warning | JKL | Elliott, Johnson, Magoffin, Martin, Morgan, Pike | 3 hr |
| Apr 3, 9:09 AM EDT | River Flood Warning | JKL | Estill, Powell | 54 hr |
| Apr 3, 9:28 AM EDT | River Flood Warning | JKL | Estill | 57 hr |
| Apr 3, 9:31 AM EDT | River Flood Warning | JKL | Lee | 30 hr |
| Apr 3, 10:07 AM EDT | Areal Flood Warning | JKL | Bath, Elliott, Estill, Fleming, Lee, Menifee and 5 more | 24 hr |
| Apr 3, 10:11 AM EDT | Areal Flood Warning | JKL | Breathitt, Estill, Jackson, Lee, Owsley, Pulaski and 2 more | 23 hr |
| Apr 3, 12:17 PM EDT | Areal Flood Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Pike | 21 hr |
| Apr 3, 2:41 PM EDT | River Flood Advisory | JKL | Magoffin | 9 hr |
| Apr 3, 3:35 PM EDT | Areal Flood Warning | JKL | Elliott, Johnson, Magoffin, Martin, Morgan | 17 hr |
| Apr 3, 4:39 PM EDT | Flash Flood Warning | JKL | Bath, Elliott, Fleming, Montgomery, Rowan | 7 hr |
| Apr 3, 4:39 PM EDT | Special Weather Statement | JKL | Bath, Elliott, Montgomery, Rowan | 51 min |
| Apr 3, 4:48 PM EDT | Special Weather Statement | JKL | Breathitt, Lee | 27 min |
| Apr 3, 5:09 PM EDT | Special Weather Statement | JKL | Breathitt, Magoffin | 36 min |
| Apr 3, 5:12 PM EDT | Special Weather Statement | JKL | Bath, Menifee, Montgomery, Rowan | 33 min |
| Apr 3, 5:22 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Morgan, Rowan | 23 min |
| Apr 3, 5:27 PM EDT | Special Weather Statement | JKL | Estill, Lee, Powell, Wolfe | 18 min |
| Apr 3, 5:31 PM EDT | Special Weather Statement | JKL | McCreary, Whitley | 29 min |
| Apr 3, 5:41 PM EDT | Flash Flood Warning | JKL | Bath, Elliott, Johnson, Menifee, Montgomery, Morgan and 1 more | 4 hr |
| Apr 3, 5:47 PM EDT | Special Weather Statement | JKL | Elliott, Menifee, Morgan | 43 min |
| Apr 3, 6:00 PM EDT | Special Weather Statement | JKL | Bell, Whitley | 45 min |
| Apr 3, 6:17 PM EDT | Special Weather Statement | JKL | Bath, Fleming, Rowan | 43 min |
| Apr 3, 6:21 PM EDT | Special Weather Statement | JKL | Elliott, Johnson, Martin, Morgan | 39 min |
| Apr 3, 6:27 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Martin, Morgan | 33 min |
| Apr 3, 6:43 PM EDT | Flash Flood Warning | JKL | Martin | 3 hr |
| Apr 3, 6:57 PM EDT | River Flood Warning | JKL | Magoffin | 13 hr |
| Apr 3, 7:18 PM EDT | Areal Flood Advisory | JKL | Bell, Knox, McCreary, Wayne, Whitley | 4 hr |
| Apr 3, 7:35 PM EDT | Flash Flood Warning | JKL | Estill, Lee, Menifee, Powell, Wolfe | 3 hr |
| Apr 3, 7:45 PM EDT | Special Weather Statement | JKL | Elliott, Johnson, Magoffin, Menifee, Morgan, Powell and 1 more | 45 min |
Nearby
Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.